Can someone help with my blood results please?


Quick background first, was on b12 injections as a teen then was taken off them a few years ago since then I have felt terrible all the time, tired, painful muscles, the left side of my body goes numb and tingly and is very weak, also have spots of tingling on my face.

I have also been on thyroid meds for years and did stop taking them (felt no different).

Gave up on asking my GP for help as they keep saying it is my underactive thyroid causing all my problems and nothing else....I am convinced they are wrong.

I will list the blood results that I got back today and hopefully someone here can explain it in English to me.

Serum sodium 139mmol/L

Serum Potassium 5.3 mmol/L

Serum Creatinine 69umol/L

Serum TSH 33.24 mU/L

Serum Free T4 12.2 pmol/L

Vitamin B12 316 ng/L

Bone Profile

Calcium 2.42

Total Protein 70 g/L

Albumin 45 g/L

Globulin 25 g/L

Inorganic phosphate 1.22 mmol/L

Alkaline phosphatase 25 u/L


Total white cells 11.9

haemoglobin est 147

Platelet count 390

red blood cell count 4.31

haematocrit 0.44

Mean Corpuscular volume 103 fl

mean corpusc haemoglobin 34.1 pg

red blood cell distribut width 12.5 %

Neutrophil count 8.2

Lymphocyte count 2.4

monocyte count 0.8

eosinophil count 0.3

basophil count 0.1

Sorry about the very long list. Any advice /help very welcomed ...

Thank you

7 Replies

  • Have you got the reference ranges (usually in brackets after the test result) so that members can help you. But from a quick glance, and I'm not as knowledgeable as some members on here, your TSH is way too high and your FT4 too low if your ranges are similar to mine. B12 is also possibly low depending on the range. I don't know about any of the other tests I'm afraid.

  • You obviously need very quickly levothyroxine. You are heading for severe problems if hypothyroid and no medication. The most serious might be the effect on your heart even though you think you feel better without thyroid hormones.

    Hypothyroidism is extremely serious especially when undermedicated or no medication as it is a fatal disease if untreated.

    I suggest you get a prescription and if you've taken no levothyroxine for a long time you will have to start on a beginning dose i.e. about 50mcg to start with.

    Your B12 is too low and should be supplemented with sublingual B12 methylcobalamin to bring your result up to around 1,000.

  • Sara, if taking Levothyroxine didn't help, I can practically guarantee it's because they didn't give you enough. Giving you an inadequate amount often leaves you feeling worse rather than better. How much were you on? You definitely have a thyroid problem - this is not all about B12 deficiency.

    And re the B12, you could be right about still being deficient - but do you know if you were tested properly before they gave you the B12 jabs? Did they rule out pernicious anaemia?

  • Thank you for answering.

    I was on 150 levothyroxine per day.

    Not sure whether they tested me for PA but they gave me they b12 jabs (years ago) the doctor said that my b12 is fine today...don't really believe that.

    Also my red blood cells are enlarged and I have a high white cell count....not sure if that is relevant ?

  • You're right to disbelieve it - B12 levels should ideally be above 500 and preferably higher. The large size of the cells can also be a sign of B12 deficiency.

    But you do have a significant thyroid problem going on there - it does need treating. How long's it been since you stopped taking your Levo?

  • About a year since I last took levo but started again today on 50.

    My Gp keeps insisting that my b12 is fine though.

  • Contact the Pernicious Anaemia Society website, they have a comprehensive symptom list on there. They will also intervene where a doctor has withdrawn treatment. Underactive thyroid and low B12 go together. It sounds as though both need treating urgently. Only a small amount of the B12 found in the blood will reach the cells where it is needed. It is also important to get the level raised or the thyroid meds won't be able to be used properly. MariLiz

You may also like...